…or schizo-affective disorder? I want every professional who’s ever dubbed me with one or the other to settle it once and for all Thunderdome style.
What this is actually an ad for is to participate in a study, allow them to pump you full of Ra-knows-what. But I have news for you…in the city and state places? Among the indigently poor? They’re ALREADY doing stuff like that. I’ve been informed that a lot of the random switch-ups of my meds in the past, or extremely high doses given, were unnecessary and not even particularly beneficial. It’s even been suggested that there’s some “playing fast and loose” when it comes to seeing what effects meds were having on patients.
I know I’ve expressed an anti-medication stance in the past. And why not, after years of things causing me to lactate, to lose my way on a subway route I’ve made countless times before, endlessly wringing hands or twitchy legs? A sluggishly dead imagination unable to create, or to satisfactorily draw the things I did think of. Or dosages that seemed almost punitive:
City Hospital Doctor: We were observing you in the monitor, your affect is flat again. I think I may prescribe you 10 milligrams higher.
Mad Rat Girl: No, I’m just tired today. (overly toothy forced grin, probably looking more like Jared Loughner than a genuinely happy person).
City Hospital Doctor: No, we have cause for concern, and you’re really obviously faking that smile.
“A learned contortion of the mouth” – Crass, “Health Surface”
Anyway, I’m back on an extremely low dose of medication. It’s calming, yes, and no more hazy yellow ice cold razor blades in my skull, or fiberglass under my skin. But also no more beyond control weight-gain (which also means no more gagging in the sink), no more restless leg drumming a la Thumper the rabbit, no more random pregnancy scares due more to random lactation. And I’ve been in a highly creative period, if anything now the problem is I have floods of ideas and not enough hours in the day to execute them all! Which is a problem I doubt any artist minds having. I’m very appreciative to have fallen in with doctors who work with me rather than on me.
I still feel Seroquel and Depakote/Stavszor are Satan, and not in a fun rock-n-roll way. I still feel Seroquel should be off the market given the cover-ups that were made between the FDA and Glaxo Smith Kline about it. And I still question why Abilify is advertised on TV for people who just feel a bit sad or shy, when that’s NOT what the inset that comes with it says. But maybe not every med is evil, and maybe it has more to do sometimes with how the doctor treats the patient on the med, than the pill itself.
But anyway, yeah, we were just having some fun with the sign.